Dec 23, 2009
Hello Dr. McGowan
Some additional info in regards to your reply. You said my cd4 % would remain the same. The cd4% was 48 does that match an absolute count of 841 or do you think it remained the same. Also you mentioned mono but im already antibody positive for ebv for a couple years now. The only thing I can think of for my lymphocyte count to go down was I had a bad cold maybe 3 days before the blood draw. Could that cause the dip in my lymphocyte count. My painful white tongue with swollen taste buds on the tip and red dots flat and raised on abdomen are still present at 18 weeks post. That is why im still concerned. I would have trusted my pcr and antibody if these were not here. Do you have any conditions I could suggest my doctor look into. He seems to think considering my risk and my symptoms that the antibody will become positive over time. But he doesnt seem to be well informed on hiv because he says that hiv tests don't become positive untill between 6 months and 1 year. Thanks again doc you are a huge help. I would just really like to get this battery taste off the end of my tongue.
| Response from Dr. McGowan
A CD4 count will vary following a viral infection (bad cold, for example) for people with or without HIV. There is no inconsistancy with having a CD4 count of 841 and a % of 48..both are in the normal range. If you had a negative HIV PCR at the time of your symptoms they are not likely caused by HIV (since symptomatic acute HIV infection would always have a detectable viral load) and it is not true that in that case your antibody will turn positive later. You would need to have the virus in your body/blood to develop an antibody. Herpes virus and EBV (which is a herpes virus) will stay in your body for your whole life and would be the most likely cause of your symptoms, certain vitamin defeiciencies as well can cause it. If you have actual sores in your mouth than conditions such as Behcet's Syndrome may be a cause. You should work with your doctor and focus on a general medical check-up and not focus on HIV as a cause of your symptoms.
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.